Alert archive / South Carolina / Special Weather Statements in 2013
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Aug 8, 2013, 5:51 PM EDT for Berkeley County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 5:51 PM EDT (21:51 UTC)
- Expired
- Aug 8, 2013, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 114 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 535 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
258
WWUS82 KCHS 082151
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT THU AUG 8 2013
SCZ045-082215-
INLAND BERKELEY-
551 PM EDT THU AUG 8 2013
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 546 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
WAMPEE TO 18 MILES SOUTH OF WAMPEE...MOVING NORTH NORTHEAST AT 10
MPH. THESE STORMS WILL MAINLY AFFECT THE SOUTHERN PARTS OF THE LAKE
THROUGH 7 PM.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
CLOUD TO WATER LIGHTNING...
LOCALLY HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN 1 NM...
GUSTY WINDS TO 30 KNOTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3330 7998 3325 7999 3321 8003 3324 8003
3321 8005 3321 8007 3323 8008 3326 8010
3328 8013
TIME...MOT...LOC 2150Z 205DEG 9KT 3313 8011 3311 7997
3300 7994
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:42 PM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Aug 8, 3:42 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 342 PM EDT THU AUG 8 2013 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PERSIST ALONG THE SOUTHEAST COAST THROUGH THE WEEKEND. A BACKDOOR COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST EARLY NEXT WEEK BEFORE STALLING OUT OVER OR JUST WEST OF THE AREA. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... THE AREA WILL BE POSITIONED ALONG THE WESTERN EDGE OF ATLANTIC HIGH PRESSURE THROUGH TONIGHT WHILE A MID LVL RIDGE REMAINS OVER THE SOUTHEAST. THIS WILL RESULT IN A TYPICAL SUMMERTIME PATTERN INTO EARLY EVENING WITH A SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS. EXPECT THE BULK OF ACTIVITY TO OCCUR ALONG A SEABREEZE MOVING OVER INLAND LOCATIONS THROUGH THIS EVENING WHILE AREAS BECOME DRY ALONG THE COAST. WEAK WIND FIELDS...POOR MID LVL LAPSE RATES...AND PWATS NEAR 2.0 INCHES FAVOR PULSE TYPE CONVECTION WITH THE POSSIBILITY OF BRIEF HEAVY RAINFALL AT TIMES. CONVECTION WILL LIKELY DISSIPATE NEAR OR SHORTLY AFTER SUNSET THIS EVENING WITH DIURNAL HEAT LOSS. CONDITIONS SHOULD REMAIN QUIET FOR A MAJORITY OF THE OVERNIGHT PERIOD AS CLOUDS BEGIN TO THIN. THE ONLY EXCEPTION WILL BE ALONG THE SOUTH CAROLINA COAST WHERE MOISTURE CONVERGENCE OCCURS WITH A MODEST ONSHORE WIND. A SLIGHT CHANCE OF SHOWERS WILL REMAIN IN THE FORECAST FOR THIS PARTICULAR LOCATION AFTER 2 AM TONIGHT. ANYTHING THAT FORMS WILL LIKELY BE WEAK GIVEN A LACK OF SUBSTANTIAL INSTABILITY. OVERNIGHT LOWS WILL LIKELY REACH THE LOW 70S INLAND TO MID/UPPER 70S ALONG THE COAST. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/... A RELATIVELY INACTIVE WEATHER SET UP IN PLACE FOR THE END OF THE WEEK. MODELS ARE IN CONSENSUS ON SURFACE HIGH PRESSURE REMAINING CENTERED OFFSHORE WITH A RIDGE BUILDING ALOFT. ON FRIDAY... CONVECTIVE COVERAGE WILL BE MAINLY DRIVEN BY CONVERGENCE ALONG AN INLAND TROUGH. ANY STORMS THAT DO DEVELOP SHOULD REMAIN FAIRLY TAME THANKS TO WEAK WIND FIELDS AND UNIMPRESSIVE LAPSE RATES. SATURDAY SHOULD BE THE QUIETEST DAY OF THE SHORT TERM...AS SUBSIDENCE UNDER THE UPPER RIDGE AND NVA ALOFT WILL KEEP CONVECTIVE COVERAGE PRETTY LIMITED. HAVE KEPT SLIGHT CHANCES CONFINED TO INLAND LOCATIONS HOWEVER ACTIVITY WILL BE ISOLATED AT BEST. ON SUNDAY...UPPER RIDGE WILL BE SUPPRESSED...AND THE FORECAST AREA WILL BE LOCATED IN A WEAK PRESSURE PATTERN ALOFT WITH A LONGWAVE TROUGH CENTERED TO THE NORTH. SURFACE LOW PRESSURE WILL APPROACH THE FORECAST AREA AND ACT AS THE MAIN FORCING FOR CONVECTION. MOISTURE WILL BE ON THE INCREASE...WITH MODELS SHOWING PWATS OF JUST OVER 2 INCHES BY THE AFTERNOON. COVERAGE WILL ONCE AGAIN BE FOCUSED INLAND. HAVE MAINTAINED CURRENT POP SCHEME FEATURING SLIGHT CHANCES AT THE COAST AND CHANCES INLAND. TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE NORMAL...WITH HIGHS GENERALLY IN THE LOW TO MIDDLE 90S. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE MID AND UPPER 70S ALONG THE IMMEDIATE COAST. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... DECENT MODEL AGREEMENT THIS PERIOD...ALTHOUGH THERE IS STILL SOME MODEL DISAGREEMENT REGARDING THE TIMING OF THE FRONTAL PASSAGE MID WEEK. EITHER WAY LOOKS TO MAKE FOR UNSETTLED WEATHER HOWEVER AND HAVE SOLID CHANCE POPS TUESDAY-THURSDAY. ABOVE NORMAL TEMPERATURES TO START THE PERIOD SHOULD RETURN BACK TO NORMAL LEVELS FOR MID WEEK...AND POSSIBLY EVEN BELOW NORMAL LEVELS DEPENDING ON THE AMOUNT OF CLOUD/RAIN COVERAGE. HIGH HUMIDITY LEVELS WILL LEAD TO HEAT INDICES OVER 100 DEGREES AWAY FROM THE COAST THROUGH AT LEAST MONDAY...AND CLOSE TO 100 TUESDAY. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS ARE EXPECTED AT BOTH CHS AND SAV TERMINALS THROUGH 18Z FRIDAY. THERE IS A LOW CHANCE OF MVFR CIGS/VSBYS DUE TO AN AFTERNOON SHOWER/THUNDERSTORM AT EITHER TERMINAL THROUGH 20Z...BUT CHANCES APPEAR MOST FAVORABLE TO OCCUR AT THE SAV TERMINAL BASED ON RECENT RADAR TRENDS. EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH SATURDAY. AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS COULD IMPACT THE TERMS WITH BRIEF REDUCTIONS IN CIGS/VSBYS AND GUSTY WINDS EARLY NEXT WEEK. && .MARINE... TONIGHT...WINDS/SEAS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY LEVELS WITH ATLANTIC HIGH PRESSURE DOMINATING THE COASTAL WATERS. IN GENERAL...SOUTH/SOUTHEAST WINDS AT OR BELOW 10 KTS WILL GRADUALLY INCREASE TO AROUND 15 KT...HIGHEST OVER OUTER GEORGIA WATERS. SEAS WILL REMAIN NO HIGHER THAN 2-3 FT...HIGHEST OVER OUTER GEORGIA WATERS. FRIDAY THROUGH TUESDAY...MARINE CONDITIONS WILL REMAIN FAIRLY QUIET THROUGH THE PERIOD. SURFACE HIGH PRESSURE WILL REMAIN CENTERED EAST OF THE WATERS. EARLY NEXT WEEK LOW PRESSURE WILL APPROACH FROM THE WEST RESULTING IN A SLIGHTLY TIGHTENED PRESSURE GRADIENT. HOWEVER...CONDITIONS ARE EXPECTED TO REMAIN BELOW SCA CRITERIA. GENERALLY EXPECT WIND SPEEDS TO BE 15 KT OR LESS WITH SEAS BETWEEN 1 AND 3 FEET...HIGHEST IN THE OUTER WATERS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...ECT LONG TERM...RJB AVIATION...DPB/ECT MARINE...DPB/ECT
Hazardous weather outlook, Aug 8, 3:40 PM EDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 340 PM EDT THU AUG 8 2013 AMZ350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-091200- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 340 PM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-091200- CHARLESTON HARBOR- 340 PM EDT THU AUG 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 8, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
551 PM EDT THU AUG 8 2013
SCZ045-082215-
INLAND BERKELEY-
551 PM EDT THU AUG 8 2013
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 546 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF
WAMPEE TO 18 MILES SOUTH OF WAMPEE...MOVING NORTH NORTHEAST AT 10
MPH. THESE STORMS WILL MAINLY AFFECT THE SOUTHERN PARTS OF THE LAKE
THROUGH 7 PM.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
CLOUD TO WATER LIGHTNING...
LOCALLY HEAVY RAINFALL REDUCING VISIBILITIES TO LESS THAN 1 NM...
GUSTY WINDS TO 30 KNOTS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. SWIMMERS
SHOULD GET OUT OF THE WATER AND INTO A STURDY BUILDING. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
&&
LAT...LON 3330 7998 3325 7999 3321 8003 3324 8003
3321 8005 3321 8007 3323 8008 3326 8010
3328 8013
TIME...MOT...LOC 2150Z 205DEG 9KT 3313 8011 3311 7997
3300 7994Nearby
Special Weather Statements in South Carolina, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.